Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 9, 2001, 9:14 AM CST for Piatt County, Illinois. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2001, 9:14 AM CST (15:14 UTC)
- Expired
- Feb 9, 2001, 10:15 AM CST
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Piatt County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 9:30 AM CST | Thunderstorm Wind 50 E | Cerro Gordo, IL | Power lines blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 091519 SVRSPI ILC139-147-173-091615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 914 AM CST FRI FEB 9 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN CENTRAL ILLINOIS PIATT COUNTY IN EAST CENTRAL ILLINOIS MOULTRIE COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1015 AM CST * AT 914 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 26 MILES NORTH OF MONTICELLO TO NEAR TAYLORVILLE...MOVING EAST AT 30 MPH. AROUND 900 AM CST 60 MPH WINDS WAS REPORTED IN CHESTNUT WITH THESE STORMS. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MONTICELLO BEMENT BETHANY WESTERVELT HAMMOND SHELBYVILLE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. & LAT...LON 4008 8862 3935 j8898 3925 8851 4015 8852 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 3:22 AM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Feb 9, 3:22 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD FLOOD WATCH... NATIONAL WEATHER SERVICE LINCOLN IL 245 AM CST FRI FEB 9 2001 SFC ANALYSIS SHOWS FRONTAL BOUNDARY STRETCHES FROM DVN TO COU TO JUST WEST OF SGF. LOTS OF WAVES ALONG THE FRONT WITH THE MOST PROMINANT ONE COMING NORTHEAST OUT OF OK. COLD AIR JUST BEHIND THE FRONT HAS SET UP QUITE AN IMPRESSIVE BAROCLINIC ZONE ACROSS ERN IA AND CEN MO. THIS SHALLOW COLD AIR IS UNDER CUTTING THE ABUNDANT WARM AIR AT 850H. 850H WARM IS OVERUNNING THIS SFC BOUNDARY WITH LOTS OF FZRA BEING REPORTED ACROSS WRN MO. 850H FRONT IS HANGING BACK ALONG A DSM TO MKC TO JLN LINE. LOTS OF CONCERNS TDY AS BOUNDARY MAKES ITS WAY ACROSS CEN IL...WITH RETURN OF THE SHRA...THEN THE CHANGEOVER TO POSSIBLY FZRA THEN SNOW. DIFFERENCES AGAIN IN THE MODELS TDY WITH ALL THE MODELS TRYING TO FIND A HAPPY MEDUIM. ETA IS TENDING TO SLOW DOWN TO AVN SOLUTION...WHILE THE AVN SEEMS TO BE SPEEDING UP TOWARDS THE ETA. SO PREFER A COMPROMISE BETWEEN THE ETA/AVN THIS MODEL CYCLE. SFC BOUNDARY CURRENTLY ON THE MOVE INTO THE EXTREME NWRN SECTIONS OF CEN IL WITH GBG ALREADY AT 36 DEG. EXPECT RAIN TO MOVE BACK INTO CEN IL SHORTLY AS SFC WAVE IN SWRN MO MOVES NE TOWARDS CHI. SFC FRONT FILTERING INTO GBG AND PIA BY 12Z LEADS TO CONCERNS OF FZRA AS OVERUNNING PCPN OVER NEAR FREEZING SFC TEMPS LEADS TO ICE ACCUMULATION FOR AN EXTENDED PERIOD. SO WILL ISSUE A WINTER WX ADVIS WEST OF THE IL RVR TDY TO CVR FZRA THREAT AND EVENTULLY CHANGEOVER TO SNOW. MODELS IN THE UPR LVLS SHOW COUPLED JET STRUCTURE ALSO DIRECTLY OVER CEN IL BY 12Z...WHICH MAY LEAD TO INCREASED RAINFALL AND EVENTUAL SNOW TOTALS TDY. SO WILL KEEP FLOOD WATCH GOING...AS ANY MORE RAIN WILL ONLY COMPLICATE FLOODING PROBLEMS IN THIS AREA. WILL ALSO BEEF UP SNOW ACCUMULATIONS AMOUNTS FOR THE ADVIS AREA TO A 2-4 INCH RANGE. WILL CONTINUE THE REST OF THE RAIN TO SNOW TRENDS ACROSS THE CWA TDY AS MODELS TAKE FRONT ACROSS THE AREA BY 00Z/SAT. WILL GO WITH A FALLING TEMPS WORDING IN MOST AREAS AS COLD FRONT REMINDS US THAT ITS STILL WINTER. WILL KEEP A LOW POP GOING IN ERN AND SERN SECTIONS OF CEN IL THIS EVE FOR ANY LINGERING SNOW. THINGS CLR OUT RATHER RAPIDLY AFTER AT 03Z/SAT WITH CAA CONTINUING OVERNIGHT. GUID NUMBER ALL VERY SIMILIAR WITH LOWS...SO WILL FOLLOW THESE AS GRAD SLACKENS BY MORNING ALLOWING FOR A NICE COOL DOWN. NEXT S/WV KICK OUT INTO THE PLAINS ON SUNDAY. THIS S/WV RAPIDLY MOVES NORTH INTO WI BY 06Z/MON. MOST OF THE QPF STAYS TO THE NORTH AND WEST OF THE CWA. SO WILL MAKE A MINOR ADJUSTMENT TO THE PIA SECTION AND DROP SNOW CHC FOR MON. WILL CONTINUE WITH SNOW CHC ON TUES AS ANOTHER WK IMPULSE MOVES ACROSS THE AREA. COORDINATED WITH DVN...CHI...LSX...THANKS. SPI OA 057/016 030/015 039 22+20 PIA OA 055/013 025/012 037 22+40 DEC OA 055/015 030/015 039 22+40 CMI OA 056/018 029/018 0938 22+40 MTO OA 058/020 029/018 041 22+40 LWV TA 060/023 032/017 042 22+40 .ILX...FLOOD WATCH THIS MORNING ZNS 27>31..36..37..40. WINTER WEATHER ADVISORY ZNS 27>31..36..37..40. KETCHAM
In the hours before
Special weather statement, Feb 9, 6:01 AM CST, 3 hours 13 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091701- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 601 AM CST FRI FEB 9 2001 A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL ILLINOIS THIS MORNING. BUT NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS TODAY OR TONIGHT. A STRONG STORM SYSTEM WILL MOVE THROUGH CENTRAL ILLINOIS TODAY PRODUCING A MIXED BAG OF PRECIPITATION. ALTHOUGH SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE. NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS. HEAVY RAINS OF 1 INCH OR MORE ARE POSSIBLE THIS MORNING AND MAY PRODUCE FLOODING. THE RAIN WILL RAPIDLY CHANGE TO FREEZJING RAIN AND EVENTUALLY SNOW LATER TODAY...PRODUCING DANGEROUS TRAVEL CONDITIONS. KETCHAM
Special weather statement, Feb 9, 7:15 AM CST, 1 hour 59 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091701- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS...UPDATED NATIONAL WEATHER SERVICE LINCOLN IL 715 AM CST FRI FEB 9 2001 THERE IS A THREAT FOR SEVERE THUNDERSTORMS THIS MORNING AND THIS AFTERNOON EAST OF A LINE FROM GIBSON CITY TO MONTICELLO TO PANA. THE PRIMARY THREAT IS DAMAGING WINDS IN EXCESS OF 60 MPH. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL ILLINOIS THIS MORNING ALONG AND WEST OF THE ILLINOIS RIVER...WHERE HEAVY RAINS OF ONE INCH OR MORE ARE POSSIBLE. A WINTER WEATHER ADVISORY FOR RAIN CHANGING TO FREEZING RAIN AND THEN SNOW IS IN EFFECT FOR LOCATIONS WEST OF A LINE FROM BLOOMINGTON TO TAYLORVILLE. ICY CONDITIONS ARE EXPECTED TO DEVELOP BY LATE MORNING. THE FREEZING RAIN WILL CHANGE TO SNOW THIS AFTERNOON WITH 2 TO 4 INCHES OF ACCUMULATION BY THIS EVENING. PEOPLE PLANNING TRAVEL ANYWHERE IN THE MIDWEST TODAY ARE ADVISED TO KEEP ABREAST OF THE LATEST CONDITIONS...WHICH WILL RAPIDLY CHANGE WITH THIS FAST MOVING STORM SYSTEM. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:29 AM CST | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 61 min |
| Feb 9, 8:35 AM CST | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 55 min |
| Feb 9, 8:40 AM CST | Severe Thunderstorm Warning | ILX | McLean | 65 min |
| Feb 9, 9:14 AM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 61 min |
| Feb 9, 11:15 AM CST | Severe Thunderstorm Warning | ILX | Cumberland | 60 min |
| Feb 9, 12:00 PM CST | Flash Flood Warning | ILX | Cumberland | 4 hr |
| Feb 9, 12:59 PM CST | Flash Flood Warning | ILX | Effingham | 4 hr |
| Feb 9, 1:05 PM CST | Flash Flood Warning | ILX | Clark, Coles, Edgar | 4 hr |
| Feb 9, 3:30 PM CST | Flash Flood Warning | ILX | Cumberland | 2 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.